Dont know if I'm coming or going

ChierrieChierrie Posts: 2

Really dont know where to start...

I'm still having regular periods sort of..in January my period lasted 12 day then 67 without one..since then 20 to 28 day very heavy for 4 days or so.

I've been getting very hot (very red faced .. but not every day) keep waking up in the night and my anxiety seems more than normal and very low libido ( not like me )

I've been to the doctor and I've been given Evorel sequi patches.

I asked for patches as I've read lower risk of blood clots and so on (as I smoke)

The doctor didn't tell me when I should start them.

Should I wait until my next period?

Will my periods stop ?

Is it to early for my to start HRT ?

I'm 46 soon and my periods have been very heavy for about 5 years.

I dont know if I'm coming or going .

Really hope someone can give me more advice then my doctor has.

Comments

  • KazKaz Posts: 466 mod

    Hello @Chierrie ,

    Welcome to the forum!

    What a time you're having! I'm so glad you've been to see your GP and that you've been given HRT.

    How frustrating though, that you didn't get proper instructions on how/when to use it! I did go and pull up the patient leaflet online to see if that was any clearer - and it really wasn't! BUT in amongst the blurb, it did say this "You may put a patch on at any time if: your menstrual cycles are not regular and you are not pregnant " and I think that sounds like you doesn't it?

    My take on it would be this (and I'm not trained or anything - I've just been on this menopausal juggernaut for a long time now!!😁)

    I would start the patches.

    I wouldn't wait for my next period because it could be next week, or it could be three months from now, and you really need to start feeling better! 46 is not too early to be starting HRT - the idea is to get ahead of your symptoms and give yourself the best quality of life that you can, with the minimum of symptoms. It's brilliant that you have a GP that's prescribed it for you.

    I would say that you need a bit of patience - it won't be an immediate fix. It may take a few weeks for you to notice a change in for example, the hot flushes or the sleep disruption. A few weeks sounds like a long time - but it's really not. Don't panic and think it's not working! You may also find that you have a few side effects you weren't expecting. I got really sore boobs and a bit of unexpected PMT, but this WILL settle down, so please don't panic that you're beginning to get more symptoms and not less!

    You will probably have a withdrawal bleed during week four - it's hard to say how heavy or otherwise it will be for you, so just go with it and see what happens for the first two or three months, and then you can have a chat with your GP to discuss how it's working for you. Make sure you take the patches in the right order - the leaflet should be clear about that!

    And if you're still unsure - I would pop to a local pharmacy and have a chat with one of the pharmacists. Remember you can ask them for a quick private chat, so you don't have to stand at a counter in the middle of a shop to do it! Or - do you have a friendly practice nurse who would go over the leaflet/instructions with you? Either is a fair option!

    Hope this helps! But if you have any other questions pop back and we'll see what we can do!


    Good luck!🙂

  • ChierrieChierrie Posts: 2

    @Kaz

    Thank you for all the information. 😊

    I stayed in bed this morning and took time to do a lot of reading and researching and I'm feeling a little better than I did about it all. Fingers crossed I should have my next period with in the next 3 days or so (and how my body feels it will happen) I'm going to put my Frist patch on the frist day ( do you think that would be the best day to do it on )

    I'm also starting to change things in my life cutting down on my smoking (using my e cigarette more and taking vitamin B every day.)

    I've got to see my nurse at the end of the month for my smear test so I will have a chat to her then ( it's a new nurse.. hope she as nice as the last on was )

    I'm so glad I've found somewhere I can go to for more information and I'm also very lucky I've got a very supportive husband.

  • KazKaz Posts: 466 mod

    Hello again!

    Sounds like it’s been a productive day! I always feel better when I go and find out about whatever it is that’s bothering me! Knowledge is power! 😊

    The patient leaflet says to put the first patch on within the first five days of your period if you have not taken HRT before, and you are still having regular periods, so to me, the first day sounds ideal!

    When you put your patch on, make sure your skin is dry and clean, not too warm after a bath or a shower, and without body creams or oil etc! Hold it in your hand for a minute or so just to warm up the glue, and then when you place it where it’s going, keep your hand over it for a minute or so afterwards to make sure it sticks. I had a real faff for the first couple of weeks getting the things to stick, but they work really well now! Baby oil will take off the glue marks when you switch patches!

    Well done for trying to cut down on the smoking. That’s really hard to do, but it’s great that you’re trying. For me, it was the evening glass of wine I needed to get rid of! I was worried about putting weight on when I finally got HRT, but the opposite has happened. I feel so good on HRT I’m beginning to turn everything around, and I’m a stone and a half down!

    Keep a diary to keep track of your symptoms etc - that way you can have a decent chat/ask lots of questions when you see your nurse for your smear.

    It’s great your husband is supportive too. Not everyone has that, and it makes a huge difference, especially on our rubbish days! 😊

    Hope it all goes well - but pop back whenever you need to ask anything else, or if you just fancy a chat! 💖

Sign In or Register to comment.